Welcome! Log in or Register

Sudafed Mucus Relief Tablets

  • image
£3.33 Best Offer by: pharmacyfirst.co.uk See more offers
6 Reviews

Brand: Sudafed / Type: Coughs, Colds & Flu

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    6 Reviews
    Sort by:
    • More +
      13.12.2014 17:31
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Didnt clear up my mucus problem!

      Last week I got knocked off my feet by a really, really horrible cold. I knew it wasn't flu cos I wasn't riddled with aches and pains, well no more than usual but honestly I was sneezing what felt all the time, my throat hurt and I had mucus in abundance coming out me nose one minute and getting stuck the next and it was badly in my chest which made me cough and choke. One of the worst things was my head generally hurt and I couldn't shake the headache off at all which led me to purchasing these when I did eventually get out and found myself in my local Poundland I got to stock up with a few branded products and these I know usually retail at about £4.00 a box for 16 tablets where as my box of 16 of course cost just a pound so I was more than happy to try them out.

      The Packaging:

      The tablets come in white plastic 'trays' which are foil backed, so easy to pop out and then the box is white and turquoise and on the front of it we are told what they are and who they are by and a little of what to expect from them and then on the back of the box other information listed includes being told a bit more about the product and dosage advice is given as well as the ingredients and contact details for the manufacturer being given and there is a leaflet in box giving yet more information.

      The Tablets:

      The dosage advice is simple. These are not suitable for under 12's and you can take 2 every 4 hours. They are not huge tablets and are easy to take with a gulp of water or you could even snap them in half if you wanted to!

      Each tablet contains 250mg of Paracetamol, 100mg Guaifeneris & 5mg of Phenylephrine which is meant to help relieve the symptoms of aches and pains, headaches, blocked noses, sore throats, chills and chesty coughs and I meant to be effective at reducing mucus and to clear the airways.

      I was hopeful that these would be really helpful to me, to at least help me breath easier and to stop my blocked nose giving me a pressure headache however I am sorry to say I didn't find I got any relief from these whatsoever. There was no less mucus, my nose stayed as blocked as before taking the tablets and so for me they were a waste of money sadly!

      Available from all good chemists etc.

      Comments

      Login or register to add comments
    • More +
      15.06.2013 18:27
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      good product and it works.

      I am reviewing Sudafed mucus relief triple action cold and flu tablets

      THE PRODUCT

      Sudafed mucus reloef triple action cold and flu tablets are the ulyimate deterrent to that horrible bunged up feeling you get when you have a really bad cold .I usually need these after my cold has just about gone ,but still leaves me with the nasty stuffed up feeling.
      They come in a turquoise and white box with SUDAFED in black on the front ,and MUCUS RELIEF in orange writing below ,and an image of some one breathing in through their nose,really hard to do when you head is bunged up

      Sudafed Mucus Relief Triple Action tablets are used for the relief of symptoms of colds and flu, including aches and pains, headache, blocked nose, sore throat, chills and chesty coughs.

      The box contains 16 tablets in 2 strips of eight .they are very easy to get out of the packaging and should be taken as instructed below..........

      Adults, the elderly and children 12 years and over:

      Take 2 tablets every 4 hours, as required.

      Do not take more than 8 tablets (4 doses) in any 24 hour period.

      Do not give to children under 12 years.

      Do not exceed the stated dose. If your symptoms persist or worsen, you must see a doctor or pharmacist.

      Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage. Go to your nearest hospital casualty department. Take your medicine and the leaflet with you.

      The ingredients on the box are ...................

      Active ingredients: paracetamol 250mg, guaifenesin 100mg and phenylephrine hydrochloride 5mg.

      The other ingredients are: microcrystalline cellulose, stearic acid, povidone, hypromellose and polyethylene glycol.


      THE COST ..........

      I paid £3.79 for my last box from Lloyds the Chemist

      I usually find that help in clearing that blocked feeling comes pretty quickly after taking the first two tablets

      I always keep a pack of these Sudafed mucus relief triple action tablets in my medicine cupboard,which is quite big ,my husband and myself take quite a few prescription medications ,lol. and these sudafed come in handy especially in the Winter months when colds and flu are around .

      I recommend Sudafed as a great unblocker ,especially of noses .

      Comments

      Login or register to add comments
    • More +
      25.03.2013 10:38
      Very helpful
      (Rating)
      3 Comments

      Advantages

      Disadvantages

      You'll still have some suffering to do!

      There's not just colds, flu and man-flu. There are different varieties of these. Some target your throat in particular, making you feel as though the slightest whispered word will result in a fountain of blood ten feet high. Some give you a throbbing headache so bad, that you feel your head will explode at the slightest provocation and that only sleep will provide a little welcome relief.

      And then there's the sort of hacking cough that sounds more at home in twelfth century Europe. The kind of cough that suggests you will also be lying on the cart they bring by in the morning. Last, and by no means least is flood - o - mucus.

      You know the type. All of a sudden it's raining a clear fluid from both nostrils. Or perhaps you wake from sleeping to find you're blowing bubbles. Then there's always the constant salty trickle down your throat sort. Then there's the really unpleasant stuff, which I will not be discussing further. The important thing is that for this specific type of virus, you are best off with a specific type of defence.

      This medicine contains three things. A painkiller to take the edge of any headache you may have, and lower your temperature a tad (note to self: find out what a "tad" actually is). A decongestant to reduce swelling, and allow you to breathe more freely and an expectorant - which really is classed as a Mucokinetic - to help get some of that death-rattle stuff off of your lungs.

      There are 16 tablets within the pack. Some people (like my youngest) have a problem swallowing large tablets. I find that taking with a spoonful of honey often overcomes that reflex. I just take with a glass of water. Two tablets indicates an adult dose. Not suitable for the under twelves. Always read the label and never run with scissors.

      I've found this medicine (£3.50 a go) useful, but it is no magic bullet. There is some evidence that ingesting 100% RDA of vitamin C can help shorten the length of a cold. It's not conclusive, but it does make sense. So I recommend dosing yourself with at least three tall glasses of orange juice during the length of the cold / flu / man-flu.

      Comments

      Login or register to add comments
      • More +
        21.03.2013 16:17
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        I will not buy these again because they're a waste of money

        WHAT ARE THEY

        Tablets made by Sudafed that help to get rid of mucus when you have got a cold or a chest infection.

        HOW DO YOU TAKE THEM

        Adults age over 12 can take 2 tablets every 4 hours.  You take them with a glass of water and swallow them whole.

        DO THEY WORK

        These tablets do not work at all when I use them but when my husband had a cold last week he said they helped his chest to feel less congested with mucus.  I don't think they even help with a blocked nose and when I had mucus in my chest I was better off to steam it in the bathroom under the shower because these tablets are not effective at all.

        WHAT I THINK

        I think these tablets are a waste of money because they do not do anything.  When I have taken them I sometimes get a very horrible taste in my mouth as well so that stopped me from using them as well as there not being any positive effect on how chesty I was when I had my cold.

        They have got paracetamol in them and are supposed to help with headaches and pains relating to your cold but I don't think they did very much for these either and I felt better after I had taken other painkillers.  You should not take anything else with paracetamol in them because that can be dangerous.  They do not make me feel drowsy so if they worked I would be ok to drive after I had taken them and would still be able to work even though my profession is that I have to concentrate a lot.

        ANYTHING ELSE

        Sudafed Mucus Relief tablets cost about £3 for 16 tablets and I think that is a lot of money for something that does not work and does not make me feel better.

        1 Dooyoo Star.

        Comments

        Login or register to add comments
      • More +
        17.02.2013 21:27
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Not something I will try again.

        For years I have used Lemsip or own brand products as the main way to get rid of coughs, colds and the symptoms that come with them - normally backed up with Nurofen - but a friend always uses Sudafed products so I decided to try them when I saw them on offer. I was starting the way I normally do - headache, sore throat and a stuffed up nose.

        There are a lot of different Sudafed products and I was looking for the Decongestant tablets but they did not have them so I went for the nearest thing which was the Mucus Relief.

        I read the instruction on the box carefully and decided they were the ones that should help. Sadly I was wrong. The box I purchased had 16 tablets in and this was just going to last 2 days. The instructions are to take 2 every 4 hours and not exceed the 8 tablets a day limit. There is a lot of information including what is in each tablet - paracetamol, phenylephrine and guaifenesin mainly - how to store the tablets and also the dose that must be given to people of certain ages. Basically anyone under 12 is not to take them and there is Braille on the back so the company is well covered to make sure no one makes a mistake with the dosage.

        Inside there are more instructions such as the possible side effects and also that if symptoms persist then you should go to the doctors. Pretty standard information for that type of product really, but there was nothing that made me feel uncomfortable about taking them.

        The tablets are contained in two foil containers and are easy to get out and to swallow. I am normally OK with tablets anyway but still worry a little with new ones. My sore throat did improve a little so I imagine that the something worked, but that was the only improvement. I still sounded as if I was talking while holding my nose and my headache did not go.

        All in all I do not feel they are worth the £3.29 I paid as I can get Lemsip that will last a week for less than that - and I feel better after taking Lemsip.

        It has put me off trying any other Sudafed products and if I can't get Lemsip I will try the cheaper Pharmacy own brands rather than these again. If you feel a cough and cold coming on I would suggest you try something other than Sudafed.

        I can only give this product 2 stars and really just because my sore throat went.

        Comments

        Login or register to add comments
      • More +
        05.02.2013 18:28
        Very helpful
        (Rating)
        9 Comments

        Advantages

        Disadvantages

        A useful cough and cold remedy

        Unfortunately, I suffer with a weakened immune system and as a result, I am prone to catching coughs and colds. A couple of weeks before Christmas I experienced the familiar tickling sensation in my nose, which informed me that I was due to come down with a cold and within a couple of days I was feeling really under the weather with a full blown cold and chesty cough.

        I would normally allow such symptoms to run their course, but as Christmas was around the corner and due to the fact that I have recently been diagnosed with asthma I decided to attempt to treat it with whatever I could find on the supermarket shelf. Whilst there was an array of products from which to choose I needed something that wouldn't cause me to be drowsy, as I needed to carry on with my full time job. The product I decided upon was Sudafed Mucus Relief with this review discussing my experience.

        I must admit that I felt a little overwhelmed with the choice of products, particularly as the majority offered the same results with the only apparent difference being the price. As my symptoms were a sore throat, blocked ears and forever running nose combined with an horrendous headache and a general feeling of being unwell, I felt that this product well suited my needs.

        I don't normally discuss packaging, but in the case of these tablets I feel it appropriate. The front of the box clearly provides us with details of the tablet contents, namely paracetamol, guaifenesin and phenylephrine. Consequently, as I regularly take a couple of pain killers for a back problem following a car accident from several years ago; one of which is paracetamol, I would need to use the Sudafed as a replacement for the paracetamol. I was also pleased to note that McNeil, the manufacturer of Sudafed, has provided Braille on the reverse of the packaging, which I feel is highly important on any type of medication.

        The box contains 16 tablets, which are hygienically foiled sealed in blister style packaging. Consequently, a slight press will push out one of the oval shaped tablets, which measures approximately 1½ cm in length. The recommended dosage for adults, the elderly and children over the age of 12 years is two tablets every four hours up to a maximum of eight in any twenty four hour period. The medicine should not be given to children under the age of twelve years. Contained within the box is a small double sided leaflet, which should obviously be scrutinised prior to taking the medication, particularly as there are many do's and don't's and details of those of whom the medicine is not suited.

        I frequently struggle with swallowing tablets, as they turn over at the back of my throat, which results in a disgusting taste lingering in my mouth. However, I experienced no difficulties with swallowing due to the oval shape and they easily slid down with the aid of a little water with no after taste remaining. Each of the tablets contain 250 mg of paracetamol, which is to relieve pain and reduce a high temperature, 100 mg of guaifenesin, which is an expectorant to assist with phlegm and 5 mg of hydrochloride, which is a decongestant that will aid swelling in the nasal passages.

        A pack of sixteen tablets will last only two days based on the recommended usage and I returned to the supermarket on several occasions to purchase a further four packs. However, I did not experience any relief from any of the symptoms and as I was concerned about my persistent chesty cough I visited my GP who diagnosed a virus, which was not treatable with antibiotics. I informed him of the medication I had been taking and was advised that absolutely nothing would assist me other than products that would offer instant relief to my symptoms such as hot tea and throat sweets. He took my temperature, which was raised and clearly the paracetamol had not had any effect whatsoever despite me having taken five boxes of the tablets (over a period of time, of course).

        After popping a total of 90 tablets and parting with approximately £16's worth of my hard earned cash, I came to the conclusion that Sudafed Mucus Relief Tablets were absolutely rubbish, particularly as my cold lasted a further four weeks. As a result, I cannot make a recommendation and in all honesty, had it not been the run up to Christmas I would not have bothered to take any medication and would have relied solely on hot drinks and Jakeman's Throat Sweets.

        Due to the reasons discussed above, I cannot make a recommendation and would suggest you keep the £3.30 that is generally asked for these tablets and rely on nature to take its course. Only 1 star from me.

        Comments

        Login or register to add comments
      • Product Details

        Sudafed Mucus Relief Triple Action Cold & Flu Tablets help relieve the symptoms of cold and flu, including aches and pains, headache, blocked nose, sore throat, chills and chesty coughs / The active ingredients in the tablets are guaifenesin, which helps loosen the mucus in your chest, and phenylephrine, which eases swelling in the nasal passages / The tablets also contain paracetamol to relieve pain and help bring down your temperature, helping to get you back to your clear-headed self / Reduces mucus; / Clears the nose to ease breathing; / Non-Drowsy.